Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 253, NWS Nashville, TN

September 11, 1995White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 11, 1995, 6:20 PM CDT for White County, Tennessee. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Sep 11, 1995, 6:20 PM CDT (23:20 UTC)
Expired
Sep 11, 1995, 7:00 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Whole counties

County White County, TN

The radar

The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1995-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1995-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KBNA 112317 RRA
SVRBNA
TNC185-120000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT MON SEP 11 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...WHITE COUNTY
 
AT 620 PM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
WEST OF SPARTA MOVING NORTHEAST NEAR 25 MILES AN HOUR.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 7:45 PM CDT, 22 hours 35 minutes earlier.

Area forecast discussion, Sep 10, 7:45 PM CDT, 22 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CDT SUN SEP 10 1995

CURRNT FCST LUKS GUD ATTM.  H8 CYCLNC FLO AND LO-LVL MSTR SHUD RMN
SUFFICIENT ENUF TO KEEP RGN PC/MC OVRNGT.  DEW PNTS RUNNG IN THE
MID/UPR 60S BUT WL LKLY DROP OFF SOME TOWARD DAWN.  ONLY COSMETIC
CHGS NEEDD IF ANYTHING.

.OHX...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.